Alert archive / Florida / Freeze Warnings in 2008
Freeze Warning 21, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Dec 22, 2008, 2:17 PM EST for Baker County, Gilchrist County, Suwannee County, Florida. It took effect at Dec 23, 2008, 2:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 2:17 PM EST (19:17 UTC)
- In effect from
- Dec 23, 2008, 2:00 AM EST
- Expired
- Dec 23, 2008, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Gilchrist County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2463 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -161 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KJAX 221917 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 217 PM EST MON DEC 22 2008 FLZ020>022-035-231300- /O.UPG.KJAX.FZ.A.0017.081223T0700Z-081223T1300Z/ /O.NEW.KJAX.FZ.W.0021.081223T0700Z-081223T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...TRENTON 217 PM EST MON DEC 22 2008 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY FOR THE SUWANNEE RIVER VALLEY OF INLAND NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AFTER MIDNIGHT TONIGHT WITH MINIMUM VALUES IN THE UPPER 20S BY DAYBREAK TUESDAY MORNING. DURATIONS OF SUB-FREEZING TEMPERATURES ARE EXPECTED FOR 3 TO 5 HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION...OUTDOOR PETS...AND EXPOSED WATER PIPES HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. $$ FLZ023-231300- /O.NEW.KJAX.FZ.W.0021.081223T0700Z-081223T1300Z/ BAKER- INCLUDING THE CITY OF...MACCLENNY 217 PM EST MON DEC 22 2008 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AFTER MIDNIGHT TONIGHT WITH MINIMUM VALUES IN THE UPPER 20S BY DAYBREAK TUESDAY MORNING. DURATIONS OF SUB-FREEZING TEMPERATURES ARE EXPECTED FOR 3 TO 5 HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION...OUTDOOR PETS...AND EXPOSED WATER PIPES HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. $$ ENYEDI
1 follow-up statement
000 WWUS72 KJAX 231311 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 811 AM EST TUE DEC 23 2008 FLZ020>023-035-231415- /O.EXP.KJAX.FZ.W.0021.000000T0000Z-081223T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-GILCHRIST- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...TRENTON 811 AM EST TUE DEC 23 2008 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ ECZ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Dec 22, 9:48 AM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Dec 22, 9:48 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
948 AM EST MON DEC 22 2008
.PUBLIC UPDATE...SUNSHINE WILL BE ABUNDANT TODAY WITH SOME HIGH
CLOUDS CONTINUING TO MOVE ACROSS NORTHEAST FLORIDA. STRONG HIGH
PRESSURE WILL MOVE QUICKLY TOWARDS THE TENNESSEE VALLY REGION THIS
AFTERNO0ON WITH SUBSEQUENT DECREASE OF PRESSURE GRADIENT ACROSS
THE AREA. TONIGHT...HIGH PRESSURE WILL APPROACH THE MID-
ATLANTIC STATES WITH ATTENDANT RIDGE AXIS EXTENDING SOUTHWARD
OVER THE AREA. THESE FEATURES WILL LIKELY RESULT IN LIGHT NORTHERLY
FLOW OVER THE INTERIOR BECOMING MORE ONSHORE NEAR THE COAST.
THUS...TEMPS TONIGHT WILL RANGE FROM UPPER 20S ACROSS THE INTERIOR
TO MID/UPPER 40S ALONG THE NORTHEAST FLORIDA COASTLINE. WILL UPGRADE
FREEZE WATCH TO FREEZE WARNING WITH AFTERNOON PACKAGE.
&&
.AVIATION...VFR CONDITIONS ARE FORECAST WITH SOME HIGH CLOUDS
TRAVERSING THE AREA.
&&
.MARINE...NO CHANGES PLANNED. WILL MAINTAIN SCA FOR OUR NEARSHORE
LEGS THROUGH THE MID-AFTERNOON AND FOR OUR OFFSHORE LEGS INTO
TONIGHT.
&&
.FIRE WEATHER...RED FLAG CONDITIONS ONGOING ACROSS NORTHEAST FLORIDA
AND RED FLAG WARNING CONTINUES FOR THIS AREA THROUGH 6 PM EST.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING THROUGH 6 PM TODAY FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-
PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 9 PM THIS EVENING FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 3 PM THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL OUT 20 NM.
&&
ECZHazardous weather outlook, Dec 22, 1:43 PM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 143 PM EST MON DEC 22 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 143 PM EST MON DEC 22 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FREEZE WARNING FOR PORTIONS OF THE SUWANNEE VALLEY TONIGHT... DRY CONDITIONS THIS AFTERNOON ARE EXPECTED TO CREATE A HIGH FIRE DANGER ACROSS INLAND AREAS. MINOR RIVER FLOODING IS EXPECTED ON THE ALTAMAHA RIVER AT BAXLEY. PLEASE MONITOR THE LATEST RIVER PRODUCTS FOR MORE INFORMATION. THERE WILL BE A FREEZE OVER THE SUWANNEE VALLEY OF NORTHEAST FLORIDA AND INLAND SOUTHEAST GEORGIA TONIGHT. MINIMUM TEMPERATURES WILL NEAR 30 DEGREES EARLY TUESDAY MORNING FOR A COUPLE OF HOURS. MINIMUM TEMPERATURES ACROSS SOUTHEAST GEORGIA ARE EXPECTED TO FALL INTO THE UPPER 20S TONIGHT. TEMPERATURES MAY FALL NEAR HARD FREEZE VALUES OF AROUND 27 DEGREES FOR A BRIEF DURATION AROUND SUNRISE TUESDAY MORNING IN NORMALLY COLDER LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE AREAS OF FOG DEVELOPING OVER THE AREA LATE TUESDAY AND WEDNESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ/ABE
Nearby
Freeze Warnings in Florida, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.